MAUDE Adverse Event Report: COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13033
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: procurement services intern.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure, the "valve" on a flexor guiding sheath broke and "got stuck" in the patient while attempting to remove a captured foreign body.Per the reporter, "no harm was caused".Additional information regarding the event was requested, however, it is currently unavailable.
 
Additional Manufacturer Narrative
Additional/corrected information: b5, d10, h6 (annex a & g) summary of event: as reported, during an unspecified procedure, the "valve" on a flexor guiding sheath broke and "got stuck" in the patient while attempting to remove a captured foreign body.Per the reporter, "no harm was caused." additional information regarding the event was requested, however, it is currently unavailable.Upon return of the device on 30sep2024, the sheath was separated into two sections, and the proximal end of the sheath protruded from the hub.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was separated.The distal section measured 13.8-centimeters in length and the proximal section was 64.3-centimeters in length.The inner coils were exposed at the points of separation.The sheath hub was broken and pushed down onto the shaft, with the proximal end of the sheath protruding through the check-flo hub.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on one device; however, the affected product was scrapped.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on the lot, the non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the limited information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.It is possible that the sheath separation could have been caused by the blades on the other manufacturer¿s valvulotome during the procedure; however, this cannot be definitively determined.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon return of the device on 30sep2024, the sheath was separated into two sections, and the proximal end of the sheath protruded from the hub.

Brand Name
FLEXOR GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20238788
Report Number1820334-2024-01231
Device Sequence Number18183543
Product Code DYB
UDI-Device Identifier00827002130333
UDI-Public(01)00827002130333(17)240106(10)13671331
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2024
Device Model NumberG13033
Device Catalogue NumberKCFW-10.0-38-80-RB
Device Lot Number13671331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTW LEMAITRE VALVULOTOME 1005-00 LOT ELV61088V
Patient SexUnknown